Have you ever been put to sleep for surgery, or even just falling asleep for the night, and had that one terrifying thought, “What if I don't wake up?”
Speaking of nighttime worries, the antibiotics I had been taking started to give me hives. I woke up on the 10th day of taking them with hives on my arms, stomach, back, and legs. It wasn't too bad, but they were there. I took some Benadryl and continued to take the antibiotics, still wary of any more reactions. The following morning I had more hives and a tightness in my throat. Okay, not good. I called the 24hr number on the health clinic's card and spoke to a nurse who told me to stop taking them and to make an appointment on Monday to see my doctor. I go through Sunday with Benadryl in my system all day and no issues. I wake up Monday with hives again, and now stomach pains have returned. (But I think this was due to something I ate the previous day.) By the time I get to the doctor, the hives are the worst they've been, and my tongue feels funny. But I'm keeping myself calm, surprisingly. Doctor tells me there's nothing else they can do when it comes to treating this infection (since I didn't finish my antibiotic course), and said she would give me a referral to see a Gastroenterologist. I'm given a shot for the hives and placed on Prednisone and Hydroxyzine. Fun. So along with Amoxicillin, I now have two more antibiotics I can't take. Since I was taking two at the same time, they can't tell which one was causing the reaction. So both are now off the table for me. Throughout all of this, my stomach has been doing fine. *fingers crossed* I'm eating more probiotic foods and drinks in hopes that if I still have this bacteria, it doesn't become an infection again. I'm still on the prescribed antacid, but this is for any ulcers I may have, and I'm certain I have at least two. I feel them getting angry sometimes. Just four days left of those antibiotics… damn.